Hi, I'm new to this board.
My 11 year old daughter who was diagnosed with a bacterial infection was prescribed several antibiotics that didn't work. She was hospitalized twice and given IV antibiotics which also didn't work.
Finally she was prescribed Levaquin. The pharmacy told us that it was normally not used to treat children because it could affect their growth plates. Because the bacteria was resistant to most antibiotics, we were desperate to find something that would cure her so we gave her the Levaquin.
She finished her prescription although she developed aches in her joints (elbows, wrists and mostly knees). Over the next month her pain increased to the point where she was not able to walk. The doctor prescribed Celebrex and she has been taking this for about 3 weeks.
Until last week, she was not able to attend school since the beginning of the school year and is now back to school on half days and being tutored through a program through the school system.
I am curious to know if there will be any permanent damage to the joints. She still has a small amount of knee pain. Has anyone had this experience with their children?
Last Updated 7/09/04